Alert archive / California / Red Flag Warnings in 2009

Red Flag Warning 4, NWS Sacramento, CA

September 27, 2009

NWS Sacramento, CA issued this red flag warning at Sep 27, 2009, 3:16 PM PDT. It took effect at Sep 28, 2009, 2:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 27, 2009, 3:16 PM PDT (22:16 UTC)
In effect from
Sep 28, 2009, 2:00 PM PDT
Expired
Sep 28, 2009, 10:10 PM PDT
In force
8 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSTO 272216
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
316 PM PDT SUN SEP 27 2009

...STRONG COLD FRONT WILL MOVE INTO NORTHERN CALIFORNIA EARLY TUESDAY...

.A STRONG AND RELATIVELY DRY COLD FRONT WILL MOVE THROUGH NORTHERN
CALIFORNIA DURING THE DAY TUESDAY. AHEAD OF THE FRONT...SOUTHWEST
WIND GUSTS UP TO 40 MPH AND HUMIDITY LESS THAN 15 PERCENT CAN BE
EXPECTED IN THE BURNEY BASIN MONDAY AFTERNOON AND EVENING.

MUCH COOLER TEMPERATURES AND HIGHER HUMIDITY WILL SPREAD ACROSS
THE REGION TUESDAY. STRONG HIGH PRESSURE WILL THEN BUILD IN BEHIND
THE FRONT...POSSIBLY BRINGING WIDESPREAD GUSTY NORTH WINDS AND LOW
HUMIDITY WEDNESDAY EVENING THROUGH THURSDAY EVENING.

CAZ214-281730-
/O.NEW.KSTO.FW.W.0004.090928T2100Z-090929T0500Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
316 PM PDT SUN SEP 27 2009

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 10 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 10 PM PDT MONDAY. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH BY MONDAY AFTERNOON.
HUMIDITY WILL REMAIN LESS THAN 15 PERCENT. WIND GUSTS TO 40 MPH
ARE POSSIBLE MONDAY EVENING. WINDS WILL DECREASE AS HIGHER
HUMIDITY MOVES INTO THE AREA MONDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ213-215>220-263-264-266-267-279-281730-
/O.NEW.KSTO.FW.A.0004.091001T0200Z-091002T0200Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT - EXCLUDES THE DELTA-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS
COUNTIES BELOW 1000 FT - EXCLUDES THE DELTA-
SOUTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF
CALAVERAS-TUOLUMNE UNIT-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF
NEVADA-YUBA-PLACER-AMADOR AND ELDORADO UNITS-EASTERN MENDOCINO NF-
316 PM PDT SUN SEP 27 2009

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY EVENING. 

CONDITIONS APPEAR FAVORABLE FOR THE DEVELOPMENT OF GUSTY NORTH
WINDS AND LOW HUMIDITY WEDNESDAY EVENING THROUGH THURSDAY EVENING.
WIND GUSTS OVER 35 MPH AND HUMIDITY NEAR OR LESS THAT 20 PERCENT
ARE POSSIBLE WEDNESDAY NIGHT. HUMIDITY MAY DROP INTO THE SINGLE
DIGITS DURING THE DAY THURSDAY. 

THE STRONGEST WINDS AND LOWEST HUMIDITY MAY OCCUR ALONG THE WEST
SIDE OF THE SACRAMENTO VALLEY AND EASTERN SLOPES OF THE MENDOCINO
FOREST WEDNESDAY NIGHT. FOCUS MAY THEN SHIFT TO THE EASTERN
FOOTHILLS OF THE SACRAMENTO VALLEY AND MOTHERLODE THURSDAY
EVENING. 

CONTINUE TO MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS
FOR UPDATES ON THIS DEVELOPING NORTH TO NORTHEAST WIND EVENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

SG
3 follow-up statements
000 
WWUS86 KSTO 281203
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
503 AM PDT MON SEP 28 2009

...STRONG COLD FRONT WILL MOVE INTO NORTHERN CALIFORNIA EARLY
TUESDAY...

.A STRONG AND RELATIVELY DRY COLD FRONT WILL MOVE THROUGH
NORTHERN CALIFORNIA DURING THE DAY TUESDAY. AHEAD OF THE FRONT...
SOUTHWEST WIND GUSTS UP TO 40 MPH AND HUMIDITY LESS THAN
15 PERCENT CAN BE EXPECTED IN THE BURNEY BASIN THIS AFTERNOON AND
EVENING.

MUCH COOLER TEMPERATURES AND HIGHER HUMIDITY WILL SPREAD ACROSS
THE REGION TUESDAY. STRONG HIGH PRESSURE WILL THEN BUILD IN
BEHIND THE FRONT POSSIBLY BRINGING WIDESPREAD GUSTY NORTH WINDS
AND LOW HUMIDITY WEDNESDAY AND THURSDAY.

CAZ214-290000-
/O.CON.KSTO.FW.W.0004.090928T2100Z-090929T0500Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
503 AM PDT MON SEP 28 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM PDT THIS EVENING FOR STRONG SOUTHWEST WINDS AND LOW 
HUMIDITY ACROSS NORTHEAST SHASTA COUNTY INCLUDING THE BURNEY
BASIN...

SOUTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH BY THIS AFTERNOON.
HUMIDITY WILL REMAIN LESS THAN 15 PERCENT. WIND GUSTS TO 35 MPH
ARE POSSIBLE THIS AFTERNOON AND EVENING. WINDS ARE EXPECTED TO
DECREASE LATER TONIGHT AND HUMIDITIES WILL INCREASE SIGNIFICANTLY
BY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ213-215>220-263-264-266-267-279-290000-
/O.EXT.KSTO.FW.A.0004.090930T1600Z-091002T0200Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT - EXCLUDES THE DELTA-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS
COUNTIES BELOW 1000 FT - EXCLUDES THE DELTA-
SOUTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF
CALAVERAS-TUOLUMNE UNIT-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF
NEVADA-YUBA-PLACER-AMADOR AND ELDORADO UNITS-EASTERN MENDOCINO NF-
503 AM PDT MON SEP 28 2009

...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY MORNING
THROUGH THURSDAY EVENING FOR GUSTY NORTH WINDS AND LOW HUMIDITY FOR
MUCH OF THE INTERIOR OF NORTHERN CALIFORNIA...

CONDITIONS APPEAR FAVORABLE FOR THE DEVELOPMENT OF GUSTY NORTH
WINDS AND LOW HUMIDITY WEDNESDAY AND THURSDAY. WIND GUSTS OF 25 TO
35 MPH AND LOW HUMIDITIES WILL BE POSSIBLE BOTH DAYS. HUMIDITY
MAY DROP INTO THE SINGLE DIGITS DURING THE DAY THURSDAY.

CONTINUE TO MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS
FOR UPDATES ON THIS DEVELOPING NORTH TO NORTHEAST WIND EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
000 
WWUS86 KSTO 282156
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
256 PM PDT MON SEP 28 2009

...STRONG COLD FRONT WILL MOVE INTO NORTHERN CALIFORNIA EARLY
TUESDAY...

.A STRONG AND RELATIVELY DRY COLD FRONT WILL MOVE THROUGH
NORTHERN CALIFORNIA DURING THE DAY TUESDAY. AHEAD OF THE FRONT...
SOUTHWEST WIND GUSTS UP TO 40 MPH AND HUMIDITY LESS THAN
15 PERCENT CAN BE EXPECTED IN THE BURNEY BASIN INTO THIS
EVENING.

MUCH COOLER TEMPERATURES AND HIGHER HUMIDITY WILL SPREAD ACROSS
THE REGION TUESDAY. STRONG HIGH PRESSURE WILL THEN BUILD IN
BEHIND THE FRONT POSSIBLY BRINGING WIDESPREAD GUSTY NORTH WINDS
AND LOW HUMIDITY WEDNESDAY AND THURSDAY.

CAZ214-290500-
/O.CON.KSTO.FW.W.0004.000000T0000Z-090929T0500Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
256 PM PDT MON SEP 28 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FOR THE BURNEY BASIN FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY UNTIL 10 PM PDT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CAZ213-215>220-263-264-266-267-279-290530-
/O.CON.KSTO.FW.A.0004.090930T1600Z-091002T0200Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT - EXCLUDES THE DELTA-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS
COUNTIES BELOW 1000 FT - EXCLUDES THE DELTA-
SOUTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF
CALAVERAS-TUOLUMNE UNIT-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF
NEVADA-YUBA-PLACER-AMADOR AND ELDORADO UNITS-EASTERN MENDOCINO NF-
256 PM PDT MON SEP 28 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH THURSDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE NORTHERN
MOUNTAINS...THE COASTAL MOUNTAINS...THE SACRAMENTO AND NORTHERN
SAN JOAQUIN VALLEYS AND ADJACENT FOOTHILLS FOR STRONG NORTHERLY
WINDS AND LOW HUMIDITY FROM WEDNESDAY MORNING THROUGH THURSDAY
EVENING.

CONTINUE TO MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS
FOR UPDATES ON THIS DEVELOPING NORTH TO NORTHEAST WIND EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

JCLAPP
000 
WWUS86 KSTO 290510
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1010 PM PDT MON SEP 28 2009

...STRONG COLD FRONT WILL MOVE INTO NORTHERN CALIFORNIA EARLY
TUESDAY...

MUCH COOLER TEMPERATURES AND HIGHER HUMIDITY WILL SPREAD ACROSS
THE REGION TUESDAY. STRONG HIGH PRESSURE WILL THEN BUILD IN BEHIND
THE FRONT POSSIBLY BRINGING WIDESPREAD GUSTY NORTH WINDS AND LOW
HUMIDITY WEDNESDAY AND THURSDAY.

CAZ214-290615-
/O.CAN.KSTO.FW.W.0004.000000T0000Z-090929T0500Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
1010 PM PDT MON SEP 28 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED
FLAG WARNING. 

HUMIDITY LEVELS HAVE COME UP THIS EVENING AND CURRENTLY RANGE
BETWEEN 20 AND 40 PERCENT. HOWEVER...GUSTY WINDS FROM THE SOUTHWEST
WILL CONTINUE OVERNIGHT.

$$

CAZ213-215>220-263-264-266-267-279-291400-
/O.CON.KSTO.FW.A.0004.090930T1600Z-091002T0200Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT - EXCLUDES THE DELTA-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY IN SAN JOAQUIN AND STANISLAUS
COUNTIES BELOW 1000 FT - EXCLUDES THE DELTA-
SOUTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF
CALAVERAS-TUOLUMNE UNIT-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN MOTHERLODE FROM 1000 TO 3000 FT. INCLUDES PORTIONS OF
NEVADA-YUBA-PLACER-AMADOR AND ELDORADO UNITS-EASTERN MENDOCINO NF-
1010 PM PDT MON SEP 28 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH THURSDAY EVENING FOR WINDS AND LOW RELATIVE HUMIDITY...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH THURSDAY EVENING FOR THE NORTHERN MOUNTAINS...THE COASTAL
MOUNTAINS...THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS AND
ADJACENT FOOTHILLS FOR STRONG NORTHERLY WINDS AND LOW HUMIDITY
FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING.

GUSTY NORTHERLY WINDS WILL BEGIN TO DEVELOP TUESDAY EVENING INTO
WEDNESDAY MORNING OVER THE SACRAMENTO VALLEY AND COASTAL RANGE.
THE WINDS WILL INCREASE WEDNESDAY MORNING OVER THE VALLEY AND
ADJACENT FOOTHILLS...WITH THE STRONGEST WINDS OVER THE COASTAL
RANGE AND ALONG THE WESTERN SIDE OF THE VALLEY. EXPECT AREAS OF
NORTHWEST TO NORTH WIND SPEEDS TO RANGE BETWEEN 10 AND 25 MPH
WITH GUSTS BETWEEN 20 AND 35 MPH. NORTH TO NORTHEAST WINDS WILL
CONTINUE ON THURSDAY WITH LOW RELATIVE HUMIDITIES BUT MUCH LOWER
WIND SPEEDS AS WELL.

CONTINUE TO MONITOR THE LATEST NATIONAL WEATHER SERVICE FORECASTS
FOR UPDATES ON THIS DEVELOPING NORTH TO NORTHEAST WIND EVENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

BARUFFALDI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 27, 10:00 AM PDT, 5 hours 16 minutes earlier.

Area forecast discussion, Sep 27, 10:00 AM PDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
1000 AM PDT SUN SEP 27 2009

.DISCUSSION...
ANOTHER HOT DAY ON TAP AS BROAD UPPER LEVEL RIDGING CONTINUES OVER
THE REGION. REDDING REACHED 111 F YESTERDAY BUT CALM WINDS AND CLEAR
SKIES ALLOWED TEMPERATURES THERE TO COOL DOWN TO 59 F THIS MORNING.
CURRENT TEMPERATURES IN THE NORTHERN SACRAMENTO VALLEY ARE A FEW
DEGREES COOLER THAN THIS TIME YESTERDAY...AND EXPECT HIGHS TO BE
SIMILARLY A BIT LOWER. TEMPERATURES ELSEWHERE ARE A FEW DEGREES
WARMER. FORECAST HIGHS GENERALLY LOOK ON TRACK SO UPDATE IS NOT
NECESSARY.

A DRAMATIC TEMPERATURE DROP IS ON THE WAY AS AN UPPER TROUGH MOVES
IN MONDAY AND TUESDAY. 850 MB TEMPERATURES TODAY WILL BE 26-28
C...WHILE TUESDAY THEY WILL BE 8-10 C. NEAR NORMAL HIGHS ARE
EXPECTED ON MONDAY WITH MID 80S IN THE VALLEY AND 70S TO LOWER 80S
IN THE MOUNTAINS AND FOOTHILLS.

MOST OF THE SHORTWAVE ENERGY WITH THE TROUGH LOOKS LIKE IT WILL BE
CONCENTRATED TO THE NORTH OF THE FORECAST AREA. THE 12Z GFS IS A
LITTLE QUICKER THAN PREVIOUS RUNS IN MOVING THE SYSTEM AND
PRECIPITATION THROUGH BY TUESDAY EVENING. THE LATEST CANADIAN AND
ECMWF ARE IN GOOD GENERAL AGREEMENT WITH THIS. THE 12Z NAM IS
SHOWING THE TROUGH DIG DEEPER AND IS LESS PROGRESSIVE...BUT THIS
MODEL APPEARS TO BE AN OUTLIER COMPARED TO THE OTHER MODELS AND
ENSEMBLES. A STRONG COLD FRONT PUSHES THROUGH NORTHERN CALIFORNIA
DURING THE DAY TUESDAY. MAY NEED TO REMOVE THUNDERSTORMS OVER THE
CENTRAL AND SOUTHERN VALLEY...AS INSTABILITY LOOKS MARGINAL
THERE...BUT WILL KEEP A SLIGHT CHANCE OF RAIN SHOWERS. LIGHT SNOW/
FLURRIES ARE POSSIBLE IN THE HIGHER MOUNTAINS TUESDAY EVENING AS
SNOW LEVELS DROP. MOISTURE WILL BE LIMITED AND THE SYSTEM IS MOVING
FAIRLY QUICKLY SO ACCUMULATING SNOW IS NOT A CONCERN. DRIER AND
WARMER WEATHER IS EXPECTED AFTER MID WEEK...BUT ANOTHER TROUGH MAY
BRING A COOLDOWN FOR NEXT WEEKEND.

&&

.AVIATION...
VFR CONDS ARE EXPECTED TODAY. WINDS ALOFT TURN TO THE SOUTHWEST THIS
AFTN. HIGH CLOUDS AHEAD OF AN APPROACHING TROUGH WILL START MOVING
INTO THE AREA LATE THIS AFTERNOON AND INTO THE EVENING.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Sep 27, 6:17 AM PDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
617 AM PDT SUN SEP 27 2009

CAZ013>019-063-064-066>069-281400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
617 AM PDT SUN SEP 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

STRONG HIGH PRESSURE WILL RESULT IN A CONTINUATION OF HOT
TEMPERATURES ACROSS THE INTERIOR OF NORTHERN CALIFORNIA TODAY WITH
RECORD OR NEAR RECORD HIGH TEMPERATURES POSSIBLE...OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

MUCH COOLER TEMPERATURES ARE EXPECTED ON MONDAY AND TUESDAY AS AN
UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT MOVE THROUGH THE AREA.
GUSTY SOUTHWEST WINDS ARE ALSO EXPECTED ON MONDAY AND TUESDAY. THERE
IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION ON
TUESDAY...ESPECIALLY ACROSS THE HIGHER TERRAIN.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS *

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 3:16 PM PDTFire Weather WatchSTO47 hr

Nearby

Red Flag Warnings in California, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.